Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 68, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2021, 2:11 PM MDT for Phillips County, Valley County, Montana. It was in force for 64 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 2:11 PM MDT (20:11 UTC)
- Expired
- Jul 8, 2021, 3:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 62 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:26 PM MDT | HAIL 1 | 1 Nw Saco, MT | COOPERATIVE OBSERVER REPORTS QUARTER SIZE HAIL. |
| Jul 8, 2:26 PM MDT | HAIL 1 | 1 Nw Saco, MT | COOPERATIVE OBSERVER REPORTS QUARTER SIZE HAIL. |
| Jul 8, 2:26 PM MDT | HAIL 1 | 2 W Saco, MT | QUARTER SIZED HAIL REPORT FROM SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 8, 2:27 PM MDT | HAIL 1 | 1 W Frenchman Reservoir, MT | |
| Jul 8, 2:29 PM MDT | HAIL 0.75 | Saco, MT | HAIL DAMAGED BEET LEAVES AND SHREDDED SWEET CORN LEAVES. FROM SOCIAL MEDIA. |
| Jul 8, 2:29 PM MDT | HAIL 1.5 | Saco, MT | QUARTER TO PING-PONG BALL SIZED HAIL REPORTED ON SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 8, 3:00 PM MDT | TSTM WND GST 64 | 11 N Vandalia, MT | MESONET STATION MTM34 10.9 N VANDALIA (MT-MESO). |
| Jul 8, 3:00 PM MDT | NON-TSTM WND GST 64 | 11 N Vandalia, MT | MESONET STATION MTM34 10.9 N VANDALIA (MT-MESO). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
703
WUUS55 KGGW 082011
SVRGGW
MTC071-105-082115-
/O.NEW.KGGW.SV.W.0068.210708T2011Z-210708T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
211 PM MDT Thu Jul 8 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
East central Phillips County in northeastern Montana...
Northwestern Valley County in northeastern Montana...
* Until 315 PM MDT.
* At 211 PM MDT, severe thunderstorms were located along a line
extending from 27 miles northeast of Whitewater to 7 miles
southwest of Saco, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saco, Hinsdale, Vandalia, Thoeny and Frenchman Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4900 10652 4826 10696 4832 10760 4900 10719
TIME...MOT...LOC 2011Z 268DEG 15KT 4898 10711 4839 10747
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
TFJ1 follow-up statement
420
WWUS55 KGGW 082042
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
242 PM MDT Thu Jul 8 2021
MTC071-105-082115-
/O.CON.KGGW.SV.W.0068.000000T0000Z-210708T2115Z/
Phillips MT-Valley MT-
242 PM MDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EAST CENTRAL PHILLIPS AND NORTHWESTERN VALLEY COUNTIES...
At 242 PM MDT, severe thunderstorms were located along a line
extending from 18 miles west of Opheim to near Hinsdale, moving
southeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Saco, Hinsdale, Vandalia and Frenchman Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4831 10746 4874 10725 4893 10656 4826 10696
TIME...MOT...LOC 2042Z 311DEG 34KT 4877 10678 4836 10717
HAIL...1.00IN
WIND...70MPH
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:49 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 8, 1:49 PM MDT, 22 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 149 PM MDT Thu Jul 8 2021 .DISCUSSION... Severe thunderstorms have emerged sooner than expected today. Office staff is in severe weather operations now. General idea is that the environment for severe thunderstorms is ripe and will persist through the rest of this afternoon and evening. Threat for severe thunderstorms will return again tomorrow, but will overall be lessened. Rest of the forecast was left to automated processes. && .AVIATION... PATTERN: The atmosphere is primed for severe thunderstorms with a surface low pressure trough, significant moisture, and a favorable wind field. Expect thunderstorms coverage and intensity to strengthen this afternoon and evening, especially east of MT- Highway 24. FLIGHT CONDITIONS: Mainly VFR, then briefly LIFR for NE MT TAF sites if a thunderstorm happens to pass directly overhead. Amendments may be needed. WINDS: Light and variable early, then erratic and gusty this afternoon and evening near the stronger storms. After about 03Z, becoming light and variable again. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 8, 12:37 PM MDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Glasgow MT 1237 PM MDT Thu Jul 8 2021 MTZ016-017-022-060-081915- Garfield MT-Southwest Phillips MT-Central and Southeast Phillips MT- Central and Southern Valley MT- 1237 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS...WEST CENTRAL GARFIELD AND SOUTHWESTERN VALLEY COUNTIES UNTIL 115 PM MDT... At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Fourchette, or 21 miles east of Zortman, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fourchette, Devils Creek Rec Area and Sun Prairie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4778 10823 4795 10813 4777 10732 4752 10747 TIME...MOT...LOC 1836Z 292DEG 32KT 4784 10808 NWS Glasgow
Special weather statement, Jul 8, 1:22 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Glasgow MT 122 PM MDT Thu Jul 8 2021 MTZ018-019-082000- Sheridan MT-Daniels MT- 122 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DANIELS AND NORTHWESTERN SHERIDAN COUNTIES UNTIL 200 PM MDT... At 122 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Peerless, or 20 miles northwest of Scobey, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Scobey, Flaxville, Port Of Scobey, Redstone, Port Of Whitetail, Whitetail, Madoc, Peerless, Daleview, Four Buttes and Navajo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4861 10506 4879 10591 4900 10594 4900 10476 TIME...MOT...LOC 1922Z 258DEG 18KT 4890 10583 NWS Glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:01 PM MDT | Special Weather Statement | GGW | 44 min | |
| Jul 7, 6:44 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 39 min |
| Jul 7, 7:27 PM MDT | Special Weather Statement | GGW | 48 min | |
| Jul 7, 8:05 PM MDT | Special Weather Statement | GGW | Prairie | 40 min |
| Jul 7, 8:31 PM MDT | Special Weather Statement | GGW | Prairie | 44 min |
| Jul 7, 8:51 PM MDT | Special Weather Statement | GGW | Prairie | 39 min |
| Jul 7, 9:02 PM MDT | Special Weather Statement | GGW | McCone | 43 min |
| Jul 8, 4:37 AM MDT | Special Weather Statement | GGW | Sheridan | 53 min |
| Jul 8, 5:25 AM MDT | Special Weather Statement | GGW | Sheridan | 50 min |
| Jul 8, 12:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jul 8, 12:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 60 min |
| Jul 8, 1:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 60 min |
| Jul 8, 1:22 PM MDT | Special Weather Statement | GGW | Daniels | 38 min |
| Jul 8, 1:35 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 55 min |
| Jul 8, 2:26 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 64 min |
| Jul 8, 2:50 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Valley | 55 min |
| Jul 8, 3:21 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 54 min |
| Jul 8, 3:36 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Valley | 54 min |
| Jul 8, 3:46 PM MDT | Special Weather Statement | GGW | Roosevelt | 44 min |
| Jul 8, 4:02 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt, Valley | 58 min |
| Jul 8, 4:14 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 61 min |
| Jul 8, 4:57 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 63 min |
| Jul 8, 5:18 PM MDT | Special Weather Statement | GGW | Wibaux | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.